Hail, Grady
- When
- July 29, 12:55 PM EST to 1:13 PM EST
- Where
- Grady County, 0.91 mi NW of Beachton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.730, -84.140
Nickel to quarter size hail fell and lasted several minutes.
Scattered thunderstorms developed across southwest Georgia in a summertime airmass. One storm produced large hail in Grady county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered thunderstorms developed across southwest Georgia in a summertime airmass. One storm produced large hail in Grady county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 29, 11:17 AM EST, 1 hour 38 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
1217 PM EDT Tue Jul 29 2025
...New UPDATE...
.UPDATE...
Issued at 1135 AM EDT Tue Jul 29 2025
No major changes to the forecast are necessary.
&&
.NEAR TERM...
(Today and tonight)
Issued at 149 AM EDT Tue Jul 29 2025
Tricky forecast for heat products today. Replaced the extreme
heat watch with a heat advisory from noon-7PM ET / 11AM-6PM CT.
Heat index values are expected in the 108-112F range.
Northerly winds this morning will give way to increasingly
westerly winds this afternoon. Mixing heights are progged to be
from 4500- 6000 feet, when compared to the past few days, are
lower. Also, moisture is increasing in the 850-700mb layer, when
coupled together, lead to a less mixing environment then days
past. Highs today will be a few degrees cooler in the upper 90s
but dewpoints will be several degrees higher due to less mixing
opportunity. Expect to reach heat advisory criteria
(108-112F)around noon or just before based on the trends of the
past few days.
The tricky part - short wave to our northeast will gradually move
southwest today and tonight into the area. Some convection is
ongoing with additional development possible overnight into the
morning hours with clouds filtering in from the north. In
addition, high res guidance is showing scattered showers and
storms developing by late morning with additional seabreeze
convection beginning in the afternoon as a moist atmosphere is in
place with PWATS over 2.2 inches or in the 90th percentile. Any
storm that develops could bring strong and gusty winds as DCAPEs
of 800-1000 J/kg.
IF this scenario does not pan out or convection/cloud cover is
late to develop, a few areas may reach 113-114F heat indices and
an extreme heat warning may be needed. However, heat precautions
are virtually the same. Hydrate, limit time in the sun in the heat
of the day, wear light clothing, know symptoms of heat illness,
and check on vulnerable populations.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 149 AM EDT Tue Jul 29 2025
The strong upper level ridge will traverse west towards the
southern plains for the Short term. Another ridge will be to our
east over the Atlantic. This will drive southerly flow into our
region. We can expect it to still be hot and humid with dew points
in the upper 70s and temperatures reaching the upper 90s. Heat
advisories for Wednesday look to be likely with max heat indices
ranging 105-112 degrees for the FL Panhandle and Big bend.
Overnight lows for Wednesday night will be in mid-70s. Given the
position of the upper level highs, our PoPs chances will be
elevated for Wednesday afternoon with rain and thunderstorm
chances ranging from 50-70 percent for our western counties. Lower
chances further east. Although severe weather is not expected,
some storms may produce gusty winds. PWATs of nearly 2 inches will
be concern for storms to produce locally heavy rainfall.
On Thursday, the eastern ridge moves over the FL peninsula,
lowering our PWATs, resulting in lower rain chances. Our
temperatures remain high in the mid to upper 90s and heat indices
about the same as Wednesday. So, another hot day without the
showers/thunderstorms to cool things off. However there still is a
chance for storms as PoPs for Thursday afternoon range about
30-50 percent. Same impacts as before, but the heavy rainfall
threat is less because the forecast PWATs have decreased. Thursday
night's temperatures will be in the mid-70s.
&&
.LONG TERM...
(Friday through Monday)
Issued at 149 AM EDT Tue Jul 29 2025
The upper level high pressure will remain in place however, the
upper level trough to our north will be gradually sinking south,
weakening the ridge this weekend. As the ridge weakens, our rain
chances will increase and temperatures will decrease. Temperatures
in the upper 90s are still forecast for Friday but rain chances
increase for our western counties with PoPs around 50-70 percent
for the afternoon. Rain/thunderstorm chances increase for the
weekend with temperatures cooling to the low 90s, and even upper
80s for afternoon highs by Sunday. However, overnight lows will
hold steady in the mid to 70s. PWATs are forecast to be around or
above 2 inches, with the expected rain. Heavy rainfall may be
possible with the thunderstorms that develop this weekend.
&&
.AVIATION...
(12Z TAFS)
Issued at 532 AM EDT Tue Jul 29 2025
Added a tempo group for TSRA at each TAF location with better
confidence of timing and location of storms. Convection should
start to develop in the favored seabreeze zones south of I10
around 17Z then increase in coverage while slowly moving north.
Elsewhere, convection will develop with the heating of the day
over the rest of the area while tracking north and northeast.
Timing is 18-23Z at TLH/ECP, 19-24Z at VLD, ans 21-01Z at DHN/ABY.
Tempo MVFR/IFR flight conditions will accompany heavy storms and
VFR outside of convection.
&&
.MARINE...
Issued at 149 AM EDT Tue Jul 29 2025
Westerly/southwesterly winds at around 5-10 kts can be expected
through the next few days with seas of 1-2 feet. Showers and
thunderstorms remain possible each day but are expected to become
more numerous as we head into next weekend.
&&
.FIRE WEATHER...
Issued at 149 AM EDT Tue Jul 29 2025
Hazardous heat continues today with feels like temperatures of
108- 112F by early afternoon. Scattered showers and thunderstorms
are expected to develop beginning late this morning which may help
ease the heat depending on the amount of cloud cover that
develops. Gusty/erratic winds, and frequent lightning will be the
main threats. A wetter pattern takes place for the remainder of
the work week. High afternoon dispersions are forecast on
Wednesday.
&&
.HYDROLOGY...
Issued at 149 AM EDT Tue Jul 29 2025
A Marginal risk (level 1 of 4) for excessive rainfall covers all
of the region except the SE Big Bend today (Tuesday) for the
expected coverage of showers and thunderstorms. Through the next 7
days, a wetter pattern is expected to move over the region.
Rainfall totaling 1-2 inches with locally higher amounts are
possible which could lead to isolated/nuisance flooding issues.
Local riverine flooding is not anticipated at this time.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 97 76 95 77 / 60 20 40 10
Panama City 94 80 92 81 / 50 30 40 10
Dothan 97 75 94 75 / 60 40 60 10
Albany 98 76 96 76 / 50 40 50 10
Valdosta 98 76 97 76 / 60 30 40 10
Cross City 98 77 95 77 / 40 10 30 10
Apalachicola 93 80 90 81 / 40 20 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT /6 PM CDT/ this evening for
FLZ007>019-027>029-034-108-112-114-115-118-127-128-134-326-
426.
GA...Heat Advisory until 7 PM EDT this evening for GAZ120>131-142>148-
155>161.
AL...Heat Advisory until 6 PM CDT this evening for ALZ065>069.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Scholl
MARINE...Montgomery
FIRE WEATHER...Scholl
HYDROLOGY...MontgomerySpecial Weather Statement
National Weather Service Tallahassee FL
126 PM EDT Tue Jul 29 2025
GAZ146>148-158>161-291800-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
Thomas GA-
126 PM EDT Tue Jul 29 2025
...STRONG THUNDERSTORMS WILL IMPACT COOK...SOUTH CENTRAL BERRIEN...
WEST CENTRAL LANIER...NORTHERN LOWNDES...NORTHEASTERN THOMAS...
NORTHERN BROOKS AND SOUTHERN COLQUITT COUNTIES THROUGH 200 PM EDT...
At 125 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ray City to near Coolidge. Movement was
southeast at 10 mph. At 115 PM EDT, Moultrie Municipal Airport
gusted to 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moultrie, Adel, Valdosta, Nashville, Hahira, Sparks, Ray City, Pavo,
Coolidge, Moody Air Force Base, Riverside, Morven, Berlin, Funston,
Barwick, Cecil, Ellenton, Reed Bingham State Park, Barretts, and New
Lois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3086 8304 3086 8381 3122 8395 3120 8322
TIME...MOT...LOC 1725Z 312DEG 9KT 3104 8328 3108 8381
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IG3Special Weather Statement
National Weather Service Tallahassee FL
1228 PM CDT Tue Jul 29 2025
FLZ008-108-291815-
Central Walton FL-South Walton FL-
1228 PM CDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WALTON COUNTY
THROUGH 115 PM CDT...
At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Eglin Air Force Base, or 8 miles east of
Niceville, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Villa Tasso, Gulf Pines,
Sandestin, Miramar Beach, and Four Mile Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8633 3047 8630 3048 8631 3048 8633
3046 8639 3058 8639 3054 8624 3048 8625
3043 8631 3040 8629 3040 8627 3043 8625
3041 8626 3039 8626 3027 8627 3031 8639
3040 8639
TIME...MOT...LOC 1728Z 016DEG 12KT 3050 8635
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IG3Special Weather Statement
National Weather Service Tallahassee FL
145 PM EDT Tue Jul 29 2025
FLZ016-017-291830-
Gadsden FL-Leon FL-
145 PM EDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GADSDEN AND
SOUTHWESTERN LEON COUNTIES THROUGH 230 PM EDT...
At 145 PM EDT, Doppler radar was tracking a strong thunderstorm near
Midway, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Tallahassee State College, Midway, Doak Campbell
Stadium, Lake Bradford, Lake Talquin, Messer Park, Griffin Heights,
Fort Braden, Fred George Park, Silver Lake Rec Area, Callen
Neighborhood, Wetumpka, Providence Neighborhood, Bloxham, Innovation
Park, Tallahassee Regional A/P, and Mission San Luis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3046 8472 3055 8461 3048 8429 3034 8432
3030 8452 3030 8453
TIME...MOT...LOC 1745Z 303DEG 21KT 3046 8452
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IG3Preliminary Local Storm Report
National Weather Service Tallahassee FL
153 PM EDT Tue Jul 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM Tstm Wnd Gst 2 S New Lois 31.06N 83.27W
07/29/2025 M45 MPH Berrien GA Mesonet
Ambient station gusted to 45 mph.
&&Preliminary Local Storm Report
National Weather Service Tallahassee FL
154 PM EDT Tue Jul 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Tstm Wnd Gst Moultrie Municipal a/P 31.08N 83.80W
07/29/2025 M39 MPH Colquitt GA AWOS
AWOS station KMGR Moultrie Muni.
&&Special Weather Statement
National Weather Service Tallahassee FL
155 PM EDT Tue Jul 29 2025
FLZ016>018-GAZ156>159-291830-
Gadsden FL-Inland Jefferson FL-Leon FL-Brooks GA-Decatur GA-Grady GA-
Thomas GA-
155 PM EDT Tue Jul 29 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN GADSDEN...NORTH
CENTRAL JEFFERSON...NORTHEASTERN LEON...SOUTHEASTERN DECATUR...
SOUTHERN GRADY...SOUTHERN THOMAS AND SOUTHWESTERN BROOKS COUNTIES
THROUGH 230 PM EDT...
At 155 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Thomasville to 11 miles south of Cairo to
near Havana. Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tallahassee, Thomasville, Boston, Alma, Dills, Grooverville, Darsey,
Everett, Rocky Hill, Miccosukee, Calvary, Amsterdam, Fincher,
Moncrief, Festus, Lake Iamonia, Concord, Eason, Oaklawn, and Killearn
Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3086 8367 3063 8369 3054 8426 3074 8447
3078 8426 3086 8407
TIME...MOT...LOC 1755Z 283DEG 12KT 3080 8406 3071 8420 3070 8437
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
IG3The Tallahassee radar (KTLH), 41 km away, was scanning. The volume nearest the first event began at 17:52 UTC.
1 hail. Local standard time, as filed.
Nickel to quarter size hail fell and lasted several minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279497.